Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Lawlessness and rank restrictions in certain finitary groups


Author: C. J. E. Pinnock
Journal: Proc. Amer. Math. Soc. 130 (2002), 2815-2819
MSC (2000): Primary 20H99, 20E10
Published electronically: May 1, 2002
MathSciNet review: 1908262
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give two applications of the recent classification of locally finite simple finitary skew linear groups. We show that certain irreducible finitary skew linear groups of infinite dimension generate the variety of all groups and have infinite Prüfer rank.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20H99, 20E10

Retrieve articles in all journals with MSC (2000): 20H99, 20E10


Additional Information

C. J. E. Pinnock
Affiliation: School of Mathematical Sciences, Queen Mary and Westfield College, University of London, Mile End Road, London E1 4NS, United Kingdom
Address at time of publication: IP Design, Interoute Telecommunications (UK) Ltd., Barnard’s Inn, 86 Fetter Lane, London EC4A 1EN, United Kingdom
Email: C.J.E.Pinnock@qmw.ac.uk, cjep@fawlty.net

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06673-X
PII: S 0002-9939(02)06673-X
Keywords: Finitary group, Pr\"ufer rank, variety
Received by editor(s): November 16, 2000
Published electronically: May 1, 2002
Additional Notes: This work was supported by an EPSRC grant
Communicated by: Lance W. Small
Article copyright: © Copyright 2002 American Mathematical Society